My 14 year old dughter keeps taking overdose of tablets.

Jillian - posted on 05/04/2016 ( 4 moms have responded )

2

0

1

It happended last year, but she only told me weeks later. Then she drank my 3 of my valoid tablets last week and told me tonight that she drank 5 last night. I am at my wits end as I don't know what to do,

MOST HELPFUL POSTS

Jodi - posted on 05/04/2016

3,560

36

3907

1. Keep your tablets locked up.

2. Get your daughter into counselling ASAP. Clearly there are issues.

Michelle - posted on 05/04/2016

3,633

8

3245

I agree with the others.
Lock up all your medication and get her into counseling. You need to find out why she's trying to overdose.

4 Comments

View replies by

Sarah - posted on 05/04/2016

8,728

0

21

According to my research she is taking motion sickness medication? Too much of it, but why? The overdose symptoms include:
"If you take more tablets than your doctor has told you to, seek medical advice urgently. An overdose could cause a dry mouth nose and throat, blurred vision, a faster heart beat, difficulties when passing urine, feeling sleepy, dizziness, difficulties controlling movements, weakness, feelings of excitement, disorientation, impaired judgement, hallucinations, fits, a high fever and breathing difficulties."

Does she think they are valium, or some sort of narcotic. I am not saying this is acceptable behavior but why would she take such a "small" overdose? Have you asked her why? I do think you need to lock it up along with all the medication in the household. A Tylenol overdose is the most common among teens and it does the most damage. The compulsion to take medication and see what happens need to be addressed. If she is trying to harm herself, get high or whatever that needs addresing as well.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms